MAUDE Adverse Event Report: WRIGHTS LANE: SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE; GUIDE

WRIGHTS LANE: SYNTHES USA PRODUCTS LLC CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE; GUIDE
Catalog Number 03.010.044
Medical Device Problem Codes Fitting Problem (2183); Device Operates Differently Than Expected (2913)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 01/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Device was used for treatment, not diagnosis.Patient information t not provided for reporting.Device is an instrument and is not implanted/explanted.Device is expected to be returned to synthes manufacturer for evaluation /investigation, but has yet to be received.(b)(6).The investigation could not be completed; no conclusion could be drawn, as no product was received.Based on the information available, this complaint will be accounted for and monitored via post market surveillance activities.If additional is obtained that was not available for the initial med-watch, the investigation will be updated as applicable, and a follow-up med-watch will be filed as appropriate.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
Device report from synthes europe reports an event in (b)(6) as follows: it was reported that the connection screw does not fit well, is screwing badly, due to the net.There is no patient harm reported and no other information provided at this time.This complaint involved one (1) device.This report is 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.A device history record (dhr) review was performed for part # 03.010.044, synthes lot # u216997, supplier lot # u216997, release to warehouse date: 09 dec 2014 and 09 oct 2015, supplier: (b)(4).No non-conformance reports (ncrs) were generated during production.Review of the device history record(s) showed that there were no issues during the manufacture of this product, and any sub-components, which would contribute to this complaint condition.A product investigation was performed.The returned cannulated connecting screw (03.010.044, u216997) is part of several nail systems and is used to keep nails assembled to insertion handles to aid in nail insertion.The returned screw was received in used but undamaged condition, and did not exhibit thread/shaft damage which could have contributed to the complaint condition, which unconfirmed it and made further replication inapplicable.The returned cannulated connecting screw (03.010.044, u216997) was manufactured on 09dec14 and drawing 03_010_044 (rev e) was reviewed and determined to be suitable for the intended design, application, and dimensional conformity when used and handled as recommended.No mrrs, ncrs, or actions related to the complaint condition were generated during production of the returned part(s).Review of device history record(s) showed that there were no issues during the manufacture of the product(s), which would contribute to the complaint condition.The material properties of the returned part(s) were determined to be conforming at the time of manufacture and based on review of the associated/available dhr(s) and based on the details of the complaint and investigation of the returned part(s), additional material testing is not required.During the investigation no unidentified product design issues or discrepancies were observed that may have contributed to the complaint condition.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.Based on the available information it is not possible to determine a definitive root cause for the complaint condition.The threading of the returned screw was inspected under magnification and did not exhibit damage, and the shaft diameter was also measured and found to be conforming.Considering the fact that the screw was in use for over three years, if the screw was not able to be threaded due to a manufacturing/design related issue, it is most likely that the issue would have manifested itself earlier in the life of the screw.Since the corresponding nail was not returned, a true recreation of the complaint condition was not able to be achieved.It is possible that a discrepancy with the mating region of the nail, or not properly aligning the threading during insertion, contributed to the complaint condition.Date of report /date rec¿d by mfr : it was previously reported on mwr-(b)(4) that the date of this report and date received by manufacturer was 1/18/2018.The correct date of report and date received by manufacturer is 1/17/2018.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.The subject device has been received by the manufacturer and is undergoing investigation.The results of the investigation are pending completion and will be submitted in a supplemental report.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
CANNULATED CONNECTING SCREW FOR STANDARD INSERTION HANDLE
Common Device Name
GUIDE
Manufacturer (Section D)
WRIGHTS LANE: SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key7253062
Report Number2939274-2018-50556
Device Sequence Number949580
Product Code FZX
UDI-Device Identifier10886982067166
UDI-Public(01)10886982067166(10)U216997
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup,Followup
Report Date (Section B) 04/11/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number03.010.044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/11/2018
Initial Date Received by Manufacturer 01/18/2018
Supplement Date Received by Manufacturer04/11/2018
04/17/2018
Initial Report FDA Received Date02/08/2018
Supplement Report FDA Received Date04/13/2018
04/17/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1